Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 8, NWS Detroit, MI

December 27, 200817 counties in Michigan

NWS Detroit, MI issued this wind advisory at Dec 27, 2008, 4:19 PM EST for 17 counties in Michigan. It took effect at Dec 27, 2008, 11:00 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 4:19 PM EST (21:19 UTC)
In effect from
Dec 27, 2008, 11:00 PM EST
Expired
Dec 28, 2008, 2:55 AM EST
In force
4 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 272119
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EST SAT DEC 27 2008

...DENSE FOG WILL THIS EVENING ACROSS THE TRI CITIES AND THUMB...

...VERY WINDY CONDITIONS LATE TONIGHT INTO SUNDAY...

.DENSE FOG WILL CONTINUE TO AFFECT AREAS NORTH OF INTERSTATE 69
THROUGH THE EVENING HOURS AS WARM AIR AND MOISTURE CONTINUE TO 
LIFT NORTHWARD INTO THE AREA AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. THOSE TRAVELING THROUGH THIS AREA ARE URGED TO USE CAUTION
AS VISIBILITIES REMAIN NEAR ONE QUARTER OF A MILE IN MANY
LOCATIONS. THE FOG WILL GRADUALLY DISSIPATE OVERNIGHT AS SOUTHWEST
WINDS STRENGTHEN.

SOUTHWEST WINDS WILL STRENGTHEN TONIGHT IN RESPONSE TO THE
RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT
LAKES. WINDS WILL REACH 25 TO 35 MPH BY LATE TONIGHT...WITH GUSTS
OF 45 TO 55 MPH. STRONG WINDS WILL CONTINUE INTO SUNDAY BEFORE 
SLOWLY DECREASING SUNDAY AFTERNOON. SOME LARGE LIMBS...TREES OR
POWER LINES COULD BE DOWNED DUE TO THE STRONG WINDS.

MIZ060>063-070-075-280930-
/O.CAN.KDTX.FG.Y.0013.000000T0000Z-081227T2100Z/
/O.UPG.KDTX.HW.A.0002.081228T0800Z-081228T2000Z/
/O.NEW.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-MACOMB-WASHTENAW-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
WARREN...ANN ARBOR
419 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AS A COLD FRONT MOVES
THROUGH. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH DURING
EARLY MORNING HOURS AND REMAIN STRONG THROUGH SUNDAY. THIS WILL
LEAD TO GUSTS OF 45 TO 55 MPH...ESPECIALLY DURING THE MORNING
HOURS. THE WINDS WILL THEN GRADUALLY DIMINISH THROUGH AFTERNOON.
SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED DUE TO THE
STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MIZ047>049-053>055-280930-
/O.UPG.KDTX.HW.A.0002.081228T0800Z-081228T2000Z/
/O.NEW.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/
/O.EXT.KDTX.FG.Y.0013.000000T0000Z-081228T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
419 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY. THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT
EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

DENSE FOG WILL CONTINUE THROUGH THE EVENING HOURS WITH
VISIBILITIES REDUCED TO ONE QUARTER OF A MILE OR LESS. THE FOG IS
EXPECTED TO SLOWLY LIFT OVERNIGHT. THE COMBINATION OF THE DENSE 
FOG WITH RAIN SHOWERS AND DRIZZLE WILL RESULT IN HAZARDOUS TRAVEL
CONDITIONS.

SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AS A COLD FRONT MOVES
THROUGH. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH DURING
EARLY MORNING HOURS AND REMAIN STRONG THROUGH SUNDAY. THIS WILL
LEAD TO GUSTS OF 45 TO 55 MPH...ESPECIALLY DURING THE MORNING
HOURS. THE WINDS WILL THEN GRADUALLY DIMINISH THROUGH THE
AFTERNOON. SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED
DUE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS
THAN A QUARTER MILE OVER A WIDE AREA. TRAVEL PLANS WILL REQUIRE
EXTRA TIME THROUGH SATURDAY MORNING. IF DRIVING...SLOW DOWN...USE
LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN
VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MIZ068-069-076-082-083-280930-
/O.UPG.KDTX.HW.A.0002.081228T0800Z-081228T2000Z/
/O.NEW.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/
LIVINGSTON-OAKLAND-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...DETROIT...ADRIAN...
MONROE
419 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AS A COLD FRONT MOVES
THROUGH. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH DURING
EARLY MORNING HOURS AND REMAIN STRONG THROUGH SUNDAY. THIS WILL
LEAD TO GUSTS OF 45 TO 55 MPH...ESPECIALLY DURING THE MORNING
HOURS. THE WINDS WILL THEN GRADUALLY DIMINISH THROUGH THE
AFTERNOON. SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED
DUE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MR
3 follow-up statements
000 
WWUS73 KDTX 280145
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
845 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY HAS EXPIRED...

...VERY WINDY CONDITIONS TONIGHT INTO SUNDAY...

.SOUTHWEST WINDS WILL GUST AROUND 30 MPH THIS EVENING AHEAD OF A
RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT
LAKES. WINDS WILL THEN SHIFT TOWARD THE WEST OVERNIGHT AND REACH
25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH LATE TONIGHT. THE STRONG
WINDS WILL CONTINUE INTO SUNDAY BEFORE SLOWLY DECREASING SUNDAY
AFTERNOON. SOME LARGE LIMBS...TREES...OR POWER LINES COULD BE
DOWNED DUE TO THE STRONG WINDS.


MIZ047>049-053>055-280945-
/O.CAN.KDTX.FG.Y.0013.000000T0000Z-081228T0500Z/
/O.CON.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
845 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM
EST SUNDAY. 

SOUTHWEST WINDS GUSTING AROUND 30 MPH THIS EVENING WILL TURN
TOWARD THE WEST BETWEEN 4 AM AND 7 AM SUNDAY MORNING WHILE
INCREASING TO SUSTAINED 30 MPH WITH GUSTS OF 45 TO 55 MPH. THE
STRONG WINDS WILL THEN LAST THROUGH THE MORNING HOURS AND
GRADUALLY DIMINISH DURING SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF SUSTAINED 30 MPH...OR
FREQUENT GUSTS GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ALSO...TAKE STEPS TO SECURE OBJECTS THAT COULD BE BLOWN
OR DAMAGED BY THE WIND.

&&

$$

MIZ060>063-068>070-075-076-082-083-280945-
/O.CON.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
845 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

SOUTHWEST WINDS GUSTING AROUND 30 MPH THIS EVENING WILL TURN
TOWARD THE WEST BETWEEN 4 AM AND 7 AM SUNDAY MORNING WHILE
INCREASING TO SUSTAINED 30 MPH WITH GUSTS OF 45 TO 55 MPH. THE
STRONG WINDS WILL THEN LAST THROUGH THE MORNING HOURS AND
GRADUALLY DIMINISH DURING SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF SUSTAINED 30 MPH...OR
FREQUENT GUSTS GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ALSO...TAKE STEPS TO SECURE OBJECTS THAT COULD BE BLOWN
OR DAMAGED BY THE WIND.

&&

$$

BT
000 
WWUS73 KDTX 280357
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1057 PM EST SAT DEC 27 2008

...VERY WINDY CONDITIONS LATE TONIGHT THROUGH SUNDAY...

.SOUTHWEST WINDS INCREASE AHEAD OF A RAPIDLY INTENSIFYING LOW
PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES. WINDS WILL THEN
SHIFT TOWARD THE WEST OVERNIGHT AND REACH 25 TO 35 MPH WITH GUSTS
OF 45 TO 55 MPH LATE TONIGHT. THE STRONG WINDS WILL CONTINUE INTO
SUNDAY BEFORE SLOWLY DECREASING SUNDAY AFTERNOON. SOME LARGE
LIMBS...TREES...OR POWER LINES COULD BE DOWNED DUE TO THE STRONG
WINDS.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-281200-
/O.CON.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1057 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

SOUTHWEST WINDS GUSTING AROUND 30 MPH DURING THE OVERNIGHT HOURS
WILL TURN TOWARD THE WEST BETWEEN 4 AM AND 7 AM SUNDAY MORNING
WHILE INCREASING TO SUSTAINED 30 MPH WITH GUSTS OF 45 TO 55 MPH.
THE STRONG WINDS WILL THEN LAST THROUGH THE MORNING HOURS AND
GRADUALLY DIMINISH DURING SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF SUSTAINED 30 MPH...OR
FREQUENT GUSTS GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. ALSO...TAKE STEPS TO SECURE OBJECTS THAT COULD BE BLOWN
OR DAMAGED BY THE WIND.

&&

$$

BT
000 
WWUS73 KDTX 280755
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 AM EST SUN DEC 28 2008

...VERY WINDY CONDITIONS EARLY THIS MORNING THROUGH THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE AHEAD OF A RAPIDLY INTENSIFYING LOW
PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT LAKES EARLY THIS
MORNING. WINDS WILL THEN SHIFT TOWARD THE WEST SOUTHWEST AND
REACH 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH THIS MORNING. A FEW
WIND GUSTS COULD EXCEED 60 MPH THIS MORNING. THE STRONG WINDS WILL
CONTINUE INTO THE AFTERNOON BEFORE SLOWLY DECREASING BY SUNDAY
EVENING. THESE WINDS WILL BE POTENTIALLY DAMAGING WITH SOME LARGE
LIMBS...TREES...OR POWER LINES DOWNED...AND POSSIBLY SOME MINOR
ROOF DAMAGE SUCH AS LOSS OF SOME SHINGLES.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-281600-
/O.UPG.KDTX.WI.Y.0008.000000T0000Z-081228T2100Z/
/O.NEW.KDTX.HW.W.0001.081228T0800Z-081228T2300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
255 AM EST SUN DEC 28 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS GUSTING AROUND 30 MPH EARLY THIS MORNING WILL
TURN TOWARD THE WEST SOUTHWEST BY 7 AM THIS MORNING. WHILE THE
WINDS TURN...THEY WILL INCREASING TO 30 TO 40 MPH SUSTAINED WINDS WITH
GUSTS OF 50 TO 60 MPH...WITH A FEW ISOLATED GUSTS OVER 60 MPH. THE
STRONG WINDS WILL THEN LAST THROUGH THE MORNING HOURS AND
GRADUALLY DIMINISH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

RBP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 27, 12:47 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 27, 12:47 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1247 PM EST SAT DEC 27 2008

.AVIATION...

FOG WILL CONTINUE TO LIFT THROUGH THE AFTERNOON...WITH MBS SEEING
THE SLOWEST IMPROVEMENTS TO VISIBILITIES. SHOWERS WILL CONTINUE
THROUGHOUT THE AFTERNOON AND EVENING AS WELL...WITH HIGHEST
PROBABILITIES ASSOCIATED WITH A PREFRONTAL TROUGH THIS
AFTERNOON/EARLY EVENING...AND AHEAD OF AND ALONG THE COLD FRONT A
FEW HOURS LATER (03-07Z). VERY STRONG WINDS ARE EXPECTED TO
DEVELOP BEHIND THE FRONTAL PASSAGE AT AROUND 10Z...WITH GUSTS
POTENTIALLY UP TO 50 KNOTS.

&&

.PREV DISCUSSION...ISSUED 335 AM EST SAT DEC 27 2008

SHORT TERM...WARM SECTOR...TODAY AND MOST OF TONIGHT

WARM FRONT LIFTING INTO LOWER MI EARLY THIS MORNING AS FOG HAS
LIFTED ACROSS NW OHIO AND NORTHERN INDIANA. EXPECT A FEW MORE HOURS
OF DENSE FOG ACROSS THE SOUTH HALF OF THE FORECAST AREA AS THE WARM
FRONT MOVES THROUGH. WILL EXTEND THE DENSE FOG ADVISORY INTO THE
AFTERNOON FOR THE NORTH HALF OF FORECAST AREA.  DO NOT SEE MUCH HOPE OF
IMPROVING VISIBILITIES UNTIL THAT WARM FRONT MOVES THROUGH AND
WARMER AIR HELPS TO MIX AND LIFT THE FOG.

SHOWERS CONTINUE TO DEVELOP IN RESPONSE TO STRONG AND DEEP
ISENTROPIC LIFT...WARM AIR AND MOISTURE ADVECTION...AND UPPER
DIVERGENCE ASSOCIATED WITH STRENGTHENING UPPER JET THIS MORNING.
THIS MORNING THOSE SHOWERS MAY BE MORE SCATTERED ACROSS SOUTHEAST
MICHIGAN AS BEST FOCUS SEEMS TO BE NORTH AND WEST OF THE FORECAST
AREA. HOWEVER AS WE MOVE INTO THE AFTERNOON...A NEW ROUND OF LIFT
WITH WARM AIR AND MOISTURE ADVECTIONS...UPPER DIVERGENCE AND WEAK
SHORTWAVE ENERGY THAT WAS KICKING OFF THE STORMS OVER MO...MOVE OVER
SOUTHEAST MI. THEN THERE WILL BE THE COLD FRONT AS THE SURFACE WAVE
RAPIDLY INTENSIFIES OVER THE NORTHERN LAKES. THIS WILL LEAD TO
CATEGORICAL POPS FOR THE ENTIRE FORECAST AREA THIS AFTERNOON AND
TONIGHT.

WILL KEEP THE FLOOD WATCH TODAY AND TONIGHT. EVERYTHING LOOKS ON
TARGET TO HAVE A POTENTIAL HEAVY RAIN EVENT ON TOP OF MELTING SNOW.
PRECIPITABLE WATERS GET UP TO 1.3 INCHES WHICH IS ABOUT 400 PERCENT
OF NORMAL  850 TO 700 MB THETA-E RIDGE SETS UP OVER LOWER MI FROM
12Z THIS MORNING THROUGH 06Z TONIGHT. CONVECTIVE INDICES ALSO
SUGGEST THUNDER POTENTIAL WITH CAPES LIFTING FROM 850 MBS AS MUCH AS
750 J/KG THIS AFTERNOON AND EVENING. WHILE MODEL QPF FOCUS ON THE
SURFACE FRONTS...AND PLACES MUCH OF THE HEAVY RAINFALL OUTSIDE OF
THE FORECAST AREA...THIS SETUP SUGGESTS THAT THERE WILL BE PLENTY OF
SHOWERS AND STORMS AWAY FROM THE FRONTAL FEATURES...AND THOSE WILL
BE VERY EFFICIENT AT PRODUCING HEAVY RAINFALL.

STRONG SOUTHERLY FLOW WILL PUSH THE WARM AIR INTO LOWER MI TODAY.
MODELS DID NOT HAVE A VERY GOOD HANDLE ON THE AMOUNT OF WARM AIR
SOUTH OF THE FRONT. SURFACE TRAJECTORIES ARE COMING FROM AN AIR MASS
THAT WAS IN THE UPPER 50S TO LOWER 70S YESTERDAY. SO TAKING THAT
INTO ACCOUNT AND THAT AIR MASS HAS TO MOVE OVER OUR SHRINKING SNOW
COVER...LIKE THE HIGHER MOS GUIDANCE FOR HIGH TEMPS...ALTHOUGH MANY
OF THOSE HIGH TEMPS MAY NOT BE REACHED UNTIL AFTER SUNDOWN.

EVEN WITH THE WARM FRONTAL PASSAGE...THE MELTING SNOW WILL CREATE A
STABLE BOUNDARY LAYER. THIS WILL MAKE IT HARD FOR THE STRONGER WINDS
TO MIX DOWN TODAY...AND THIS EVENING WITH ANY CONVECTION. THEREFORE
WILL HOLD OFF ON ANY STRONG GUSTY WINDS UNTIL AFTER MIDNIGHT.

LONG TERM...

STRONG UPPER WAVE OVER THE FOUR CORNERS REGION (-36 C AT 500 MB
AT FLAGSTAFF) AT THE BASE OF A LONGWAVE TROUGH...WHICH WILL BE
CONSOLIDATING AND DEEPENING AS IT MOVES THROUGH LOWER MICHIGAN
LATE TONIGHT/SUNDAY MORNING...WITH IMPRESSIVE HEIGHT FALLS
INDICATED (12HR/30 DAM AT 500 MB)...LEADING TO A RAPIDLY DEEPENING
SURFACE LOW (20 MB IN 24 HOURS)...TRANSLATING NORTHEAST THROUGH
THE NORTHERN GREAT LAKES AND INTO ONTARIO. STRONG SUBSIDENCE/COLD
ADVECTION BEHIND THE SURFACE FRONTAL BOUNDARY LATE
TONIGHT/TOMORROW MORNING WILL MIX DOWN VERY STRONG WINDS (GUSTS OF
50 TO 55 MPH)...WITH THE POTENTIAL OF 60 MPH WINDS BASED ON 55+
KNOTS AT 850 MB. 6HR HOUR RISE/FALL PRESSURE COUPLET LOOKS TO BE
ABOUT 22 MB. ALTHOUGH I AM LEANING TOWARD A HIGH END WIND
ADVISORY...WILL BE ISSUING A HIGH WIND WATCH AS IT WILL BE
CLOSE...AND THE SATURATED GROUND WILL LEAVE SOME TREES VULNERABLE.
WITH 850 MB TEMPS OF -10 TO -12 C...SOME LAKE ENHANCEMENT SNOW
SHOWERS WILL BE POSSIBLE...WITH TEMPERATURES SLOWLY FALLING
THROUGH THE DAY.

ILL DEFINED SURFACE RIDGE BUILDS IN FOR SUNDAY NIGHT...BUT WINDS
SHOULD NOT DECOUPLE...AT LEAST NOT FOR ANY EXTENDED PERIOD...AND
WILL THUS HOLD MINS IN THE MID 20S.

MODEST WARM ADVECTION ON MONDAY AHEAD OF A MOISTURE STARVED COLD
FRONT...WHICH MOVES THROUGH THE CENTRAL GREAT LAKES MONDAY EVENING.
WITH THE UPPER LEVEL SUPPORT PREDOMINATELY TRACKING NORTH OF THE
CWA...WILL MAINTAIN JUST THE SLIGHT CHANCE POPS NORTH.

THE 00Z EUROPEAN/CANADIAN SHOW THE NEXT SHORTWAVE TROUGH WITHIN THE
QUASI-ZONAL FLOW ARRIVING TUESDAY NIGHT AND AMPLIFYING IN THE
PROCESS...WITH SURFACE REFLECTION/DEEPENING LOW TRACKING CLOSE TO
THE SOUTHERN MICHIGAN BORDER. THREW IN A LOW CHANCE OF SNOW BASED ON
THESE SOLUTIONS. ALL MEDIUM RANGE MODELS SHOWING A RESPECTABLE SHOT
OF COLD AIR IN BEHIND THIS SYSTEM FOR WEDNESDAY...WITH 850 MB TEMPS
IN THE NEGATIVE LOWER TEENS...LIKELY RESULTING IN MAX TEMPS
REMAINING BELOW FREEZING.

MARINE...

CONTINUED STRONG WARM AIR ADVECTION AND MOISTURE TRANSPORT WILL
MAINTAIN THE DENSE FOG TODAY...ALONG WITH A CONTINUED CHANCE OF
THUNDERSTORMS INTO TONIGHT.

A RAPIDLY INTENSIFY LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH
NORTHERN LOWER MICHIGAN TONIGHT...AND INTO ONTARIO
TOMORROW...RESULTING IN GALE TO STORM FORCE WINDS LATE TONIGHT INTO
SUNDAY. 925/850 MB TEMPS ALL FORECASTED TO BE IN EXCESS OF 50
KNOTS...WITH STRONG SUBSIDENCE/COLD ADVECTION ALLOWING FOR THESE
STRONG WINDS TO MIX TO THE SURFACE.  WINDS WILL QUICKLY DIMINISH
DURING THE EVENING...AS A SURFACE RIDGE BUILDS INTO THE CENTRAL
GREAT LAKES. HOWEVER...ANOTHER LOW...ALBEIT WEAKER...WILL RACE
THROUGH THE NORTHERN GREAT LAKES MONDAY NIGHT...POSSIBLY CAUSING
GALES OVER THE OPEN WATERS OF LAKE HURON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-
     MIZ076...UNTIL 7 AM SUNDAY.

     DENSE FOG ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
     MIZ082-MIZ083...UNTIL 4 PM SATURDAY.

     HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 3 AM SUNDAY TO 3 PM SUNDAY.

LAKE HURON...
     DENSE FOG ADVISORY...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-
     LHZ442-LHZ443-LHZ462-LHZ463-LHZ464...UNTIL 4 PM SATURDAY.

     STORM WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 7
     AM SUNDAY TO 7 PM SUNDAY.

     GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 10 PM
     SATURDAY TO 7 AM SUNDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING SAGINAW BAY...FROM 10 PM SATURDAY TO 6 PM SUNDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...UNTIL 10 PM SATURDAY.

     BRISK WIND ADVISORY...INNER SAGINAW BAY...UNTIL 10 PM SATURDAY.

LAKE ST CLAIR...
     DENSE FOG ADVISORY...UNTIL 4 PM SATURDAY.

     GALE WARNING...FROM 10 PM SATURDAY TO 6 PM SUNDAY.

     SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.

     BRISK WIND ADVISORY...UNTIL 10 PM SATURDAY.

MI WATERS OF LAKE ERIE...
     DENSE FOG ADVISORY...UNTIL 4 PM SATURDAY.

     GALE WARNING...FROM 10 PM SATURDAY TO 6 PM SUNDAY.

     SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.

&&

AVIATION.....HLO
SHORT TERM...RBP
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 27, 3:41 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EST SAT DEC 27 2008

MIZ047>049-053>055-282045-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
341 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A WIND ADVISORY
IS IN EFFECT STARTING AT 4 AM.  PLEASE SEE THE LATEST URGENT
WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

A FLOOD WATCH IS IN EFFECT TONIGHT. REFER TO THE FLOOD WATCH STATEMENT
FOR DETAILS.../FFADTX/.

MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS
A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE
WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT LEAST 50
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY WILL CONTINUE INTO SUNDAY AFTERNOON.  PLEASE SEE
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
HEAVY RAINFALL OR STRONG WINDS WOULD BE GREATLY APPRECIATED.

MIZ060>063-068>070-075-076-082-083-282045-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
341 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT STARTING AT 4 AM. PLEASE SEE THE
LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS
A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE
WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT LEAST 50
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY WILL CONTINUE INTO SUNDAY AFTERNOON.  PLEASE SEE
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS
OF HEAVY RAINFALL OR STRONG WINDS WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-282045-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
341 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MARINE DENSE FOG ADVISORY IS IN EFFECT THROUGH THIS EVENING. PLEASE
SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT TONIGHT FOR ALL MARINE AREAS. PLEASE
SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS.

MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS
A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE
WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT AROUND
50 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING FOR THE OPEN
WATERS OF LAKE HURON. A GALE WARNING REMAINS IN EFFECT ON SUNDAY
FOR THE NEARSHORE WATERS OF SOUTHERN LAKE HURON...LAKE ST. CLAIR
AND LAKE ERIE. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE
/MWWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:06 AM ESTHigh Wind WatchDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more12 hr
Dec 27, 4:28 AM ESTGale WarningDTX27 hr
Dec 27, 4:28 AM ESTStorm WarningDTX37 hr
Dec 27, 10:42 AM ESTBrisk Wind AdvisoryDTX12 hr
Dec 27, 10:42 AM ESTSmall Craft AdvisoryDTX12 hr
Dec 27, 3:54 PM ESTLow Water AdvisoryDTX29 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.